Advertisement

Numerische Mathematik

, Volume 92, Issue 2, pp 357–381 | Cite as

A numerical approach to degenerate parabolic equations

  • Iuliu Sorin Pop
  • Wen-An Yong
Original article

Summary.

In this work we propose a numerical approach to solve some kind of degenerate parabolic equations. The underlying idea is based on the maximum principle. More precisely, we locally perturb the (initial and boundary) data instead of the nonlinear diffusion coefficients, so that the resulting problem is not degenerate. The efficiency of this method is shown analytically as well as numerically. The numerical experiments show that this new approach is comparable with the existing ones.

Mathematics Subject Classification (1991): 65M20, 35K65 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2001

Authors and Affiliations

  • Iuliu Sorin Pop
    • 1
  • Wen-An Yong
    • 2
  1. 1.Eindhoven University of Technology, Faculty of Mathematics and Computer Science, P.O.Box 513, 5600 MB Eindhoven, The Netherlands; e-mail: ipop@win.tue.ne NL
  2. 2.Institut für Angewandte Mathematik, Universität Heidelberg, Im Neuenheimer Feld 294, 69120 Heidelberg, Germany, e-mail: yong.wen-an@iwr.uni-heidelberg.de DE

Personalised recommendations